Illinois, 2006

Damaging Winds in Illinois, July 2, 2006

July 2, 2006 · NWS ILX · 4 events in 4 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 2, 2:00 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SUN JUL 2 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH TUESDAY...
SURFACE FRONT LIES ACROSS EXTREME NORTHERN ILLINOIS INTO SOUTHWEST
IOWA THIS AFTERNOON. MID LEVEL SHOWERS HAVE BEEN MOVING ALONG THE
BOUNDARY ALL DAY...BUT LITTLE MORE THAN A TRACE HAS BEEN MAKING IT
TO THE GROUND. HOWEVER...THE CLOUDS ARE SERVING TO SHARPEN THE
BAROCLINIC ZONE DUE TO DIFFERENTIAL HEATING...AND THIS MAY AID
FURTHER CONVECTIVE DEVELOPMENT EARLY THIS EVENING. FURTHER SOUTH...
SEVERAL GRAVITY WAVES ARE LYING ACROSS CENTRAL ILLINOIS FROM THE
OVERNIGHT PRECIPITATION...AND SOME HIGH-BASED THUNDERSTORMS ARE
BEGINNING TO BUBBLE UP ALONG THESE FEATURES WITH THE HELP OF A
SHORTWAVE MOVING INTO EASTERN IOWA AND ITS ATTENDANT JET STREAK.
ALTHOUGH THE CAP IS NOT AS STRONG AS IT WAS ON SATURDAY...THE MID
LEVEL LAPSE RATES ARENT AS STEEP EITHER. GUT FEELING IS THAT ANY
CONVECTIVE DEVELOPMENT ALONG THE QUINCY-LINCOLN-DANVILLE CORRIDOR
WILL BE ISOLATED MAINLY THIS EVENING. MORE ORGANIZED DEVELOPMENT
WILL PROBABLY TAKE PLACE LATER ON THIS EVENING ALONG THE MAIN COLD
FRONT ACROSS SOUTHERN IOWA WHERE THE LOW LEVEL JET WILL BE STRONGER
AND MORE PERPENDICULAR TO THE BOUNDARY. THIS ACTIVITY WILL THEN
MOVE/DEVELOP EASTWARD OVERNIGHT. WILL CARRY CHANCE POPS ALL NIGHT
OVER THE NORTHERN AREAS...THEN EXTEND THE POPS SOUTHWARD INTO
CENTRAL ILLINOIS AFTER MIDNIGHT. MAY ALSO MENTION ISOLATED EVENING
STORMS FURTHER SOUTH DEPENDING ON LAST MINUTE RADAR TRENDS.

WHATEVER SURFACE BOUNDARY PUSHES SOUTH INTO THE FORECAST AREA BY
TOMORROW MORNING IS FORECAST BY THE MODELS TO LIFT NORTH AGAIN TO
NORTHERN ILLINOIS...BUT THIS MAY BE TOO AGRESSIVE DEPENDING ON HOW
MUCH PRECIPITATION DEVELOPS TONIGHT. IT COULD HANG AROUND OUR
NORTHERN ZONES IF CLOUDS AND MODIFIED RAIN-COOLED AIR IS STRONG
ENOUGH. WILL CARRY HIGH-END CHANCE POPS FOR NOW OVER THE CENTRAL AND
NORTH ALL DAY...AND SLIGHT CHANCE POPS IN THE SOUTHEAST WHERE THEY
SHOULD SEE ONE MORE DAY IN THE HEAT.

MODEL QPF PROGS HAVE BEEN PRETTY CONSISTENT IN MAKING MONDAY NIGHT
WET FOR MOST OF THE AREA AS THE MAIN COLD FRONT PUSHES SOUTHWARD.
HEAVY RAINFALL MAY BE POSSIBLE ACROSS THE MIDDLE OF THE STATE.
PRECIPITATION WILL CONTINUE TUESDAY AND TUESDAY NIGHT OVER AT LEAST
THE SOUTHERN HALF OF THE AREA. THE 12Z GFS AND WRF ARE SLOWING DOWN
THE FRONT MORE THAN PREVIOUSLY...AND THIS APPEARS REASONABLE
CONSIDERING THAT THE FRONT WILL BE PUSHING SOUTHWARD AWAY FROM THE
MAIN WESTERLYS ALOFT. WITH THIS IN MIND...WILL EXTEND THE LIKELY
POPS INTO THE SOUTHEAST TUESDAY NIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
BY WEDNESDAY...THE OVERALL SYNOPTIC FRONT IS EXPECTED TO BE SOUTH OF
THE AREA. AS ABOVE...THE 12Z MODELS SHOW QPF A BIT FURTHER NORTH ON
WEDNESDAY THAN PREVIOUSLY AND THIS WILL DEPEND ON HOW SHALLOW THE
FRONT IS AS IT CONTINUES SOUTHWARD. MAY HAVE TO ADD SOME MENTIONABLE
POPS IN THE SOUTHEAST AT LEAST WEDNESDAY MORNING...BUT WILL WAIT
ANOTHER DAY TO SEE IF THIS NEW WETTER TREND IN THE MODELS CONTINUES.

OTHERWISE...UPPER PATTERN STILL LOOKS LIKE A RIDGE WEST AND TROUGH
EAST. THE MAIN FORECAST PROBLEMS WILL THEN BE HOW MUCH AFTERNOON
HIGHS WILL WARM UP WITH LOTS OF SUN...AND HOW FAST THE UPPER RIDGE
BREAKS DOWN AS TROUGHING TRIES TO INVADE THE PACIFIC NORTHWEST
TOWARD NEXT WEEKEND. IN THE MEANTIME...LITTLE OR NO PROSPECTS FOR
PRECIPITATION THURSDAY THROUGH SUNDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Jul 2, 10:16 AM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CDT SUN JUL 2 2006

ILZ027>031-036>038-040>046-031115-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
1116 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO MIDDLE EVENING NORTH OF A RUSHVILLE...LINCOLN...
DANVILLE LINE.

AN UPPER LEVEL DISTURBANCE CURRENTLY OVER WESTERN IOWA WILL
INTERACT WITH A FRONTAL BOUNDARY SLOWLY SAGGING SOUTH THROUGH
CENTRAL ILLINOIS TO SET UP AN ENVIRONMENT CONDUCIVE TO SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

ALTHOUGH A FEW ISOLATED STORMS WILL BE POSSIBLE THROUGH MIDDLE
AFTERNOON...THE MOST SIGNIFICANT THREAT WILL COME BETWEEN 5 PM
AND 9 PM AS A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
EASTERN IOWA AND THEN MOVE INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE FRONT WILL MOVE BACK TO THE NORTH ON MONDAY SHIFTING THE FOCUS
FOR STORM DEVELOPMENT INTO NORTHERN ILLINOIS FOR MUCH OF THE DAY.
HOWEVER...THE BOUNDARY WILL ONCE AGAIN PRESS SOUTHWARD LATE MONDAY
BRINGING A PERIOD OF THUNDERSTORMS TO MUCH OF THE AREA. SOME OF
THE STORMS MAY BECOME SEVERE NORTH OF A CANTON...BLOOMINGTON LINE
DURING THE LATE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS WILL ONCE AGAIN BE THE PRIMARY THREAT.

THE FOCUS FOR SEVERE WEATHER WILL MOVE INTO SOUTHEAST ILLINOIS
FOR INDEPENDENCE DAY. ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE REGION...THE THREAT OF LARGE HAIL AND DAMAGING
WINDS SHOULD BE SOUTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 PM AND 9 PM.

ILZ047>051-031115-
CASS-MENARD-SCOTT-MORGAN-SANGAMON-
1116 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FRONT PUSHING THROUGH THE AREA IS EXPECTED TO BRING A CHANCE OF
THUNDERSTORMS TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT. AT THIS
TIME IT APPEARS THAT ANY STORMS THAT MOVE ACROSS THE AREA WILL NOT
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052>057-061>063-066>068-071>073-031115-
CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-
CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1116 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING NORTH OF INTERSTATE 70. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FRONT PUSHING THROUGH THE AREA IS EXPECTED TO BRING A CHANCE OF
THUNDERSTORMS TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT.
SOME OF THE THUNDERSTORMS ON TUESDAY MAY BECOME SEVERE WITH A
POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARKER

The radar

The Lincoln radar (KILX), 110 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Schuyler

When
July 2, 5:05 PM CST
Where
Schuyler County, 3 mi N of Littleton
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.283, -90.617

Several elm trees were blown down across a road.

Thunderstorm Wind, Fulton

When
July 2, 6:30 PM CST
Where
Fulton County, Little America
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.417, -90.033

Several 6 to 8 inch diameter tree limbs were blown down.

Thunderstorm Wind, Mason

When
July 2, 6:52 PM CST
Where
Mason County, Manito
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.417, -89.767

A few trees and power lines were blown down.

Thunderstorm Wind, Tazewell

When
July 2, 7:09 PM CST
Where
Tazewell County, 7 mi W of Armington
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
40.333, -89.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521588, 5521590, 5521591, 5521589.